Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 12, NWS Indianapolis, IN

April 7, 2010Carroll County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 7, 2010, 4:47 PM EDT for Carroll County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2010, 4:47 PM EDT (20:47 UTC)
Expired
Apr 7, 2010, 5:15 PM EDT
In force
28 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Carroll County, IN

The radar

The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 2:24 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-155 m²/s²
0-3 km storm-relative helicity
-192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:25 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 7, 2:25 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
225 PM EDT WED APR 7 2010

.DISCUSSION...FORECAST ISSUE IS DEVELOPING STORMS FOR THIS EVENING.

SHORT TERM...SATELLITE AND RADAR SHOW STORMS FIRING ALONG COLD FRONT
NEAR STL IN WARMEST AND MOST UNSTABLE AIR. TORNADO WATCH TO
INCLUDE THESE STORMS. EASTERN ILLINOIS STORMS TO MOVE IN BY 3PM
WHILE LINE WEST OF I-55 DUE IN BY OR BEFORE 6PM AND THEN MOVE
ACROSS FORECAST AREA THROUGH THE EVENING.

AFTER MIDNIGHT AND FROPA SHOWERS TO TAPER OFF THOUGH SOUTHEAST
COUNTIES LIKELY TO TAP INTO CONVECTION FORECAST TO BUILD NORTHEAST
FROM CURRENT DEVELOPMENT IN WESTERN TENNESSEE.

THURSDAY...MUCH COLDER AIR AND CYCLONIC FLOW TO KEEP SKIES MOSTLY
CLOUDY AND ISOLATED SHOWERS SHOULD DEVELOP UNDER THESE CONDITIONS.

THURSDAY NIGHT SKIES WILL GRADUALLY CLEAR AND ALLOW TEMPS TO DROP
INTO MID 30S. WINDS SHOULD STAY UP ENOUGH TO LIMIT FROST BUT BEARS
WATCHING FOR LATER FORECASTS.

LONG TERM...DRY WEATHER FROM FRIDAY THROUGH REMAINDER OF PERIOD AS
TROF LIFTS OUT. FRIDAY NIGHT ALSO POTENTIAL ISSUE FOR FROST AND
BEARS WATCHING. BEYOND THAT TEMPS RETURN TO A BIT ABOVE NORMAL.

&&

.AVIATION...

&&

.AVIATION...DISCUSSION FOR THE 18Z TAFS.

MAINLY MVFR CONDITIONS ARE EXPECTED THIS TAF PERIOD.

SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS OVER CENTRAL
INDIANA WERE INHIBITING HEATING AND DEEPER CONVECTION EARLY THIS
AFTERNOON. STILL AS THE DEEP TROUGH PROGRESSES EASTWARD WITH
FAVORABLE MOISTURE IN PLACE TSRA DEVELOPMENT IS STILL EXPECTED.

ONGOING TRENDS SUGGEST MVFR CEILINGS ASSOCIATED WITH SOME THE
SHOWERS AND STORMS...BUT TIMING THE DEVELOPMENT WILL PROVE TO BE
QUITE DIFFICULT. BEST WINDOWS APPEAR TO BE EARLY THIS AFTERNOON
GIVEN OUR LATEST RADAR TRENDS AND AGAIN LATE THIS AFTERNOON AND
EARLY EVENING AS STRONGER DYNAMICS BEGIN TO PUSH THROUGH. THUS HAVE
TRIED TO FOCUS VCTS AND SHRA MENTIONS AROUND THESE TIMES AND EXPECT
TO MAKE MORE ADJUSTMENT AND UPDATES AS SHOWERS AND STORMS THAT
DEVELOP PUSH TOWARD THE TAF SITES.

AFTER THE COLD FRONTAL PASSAGE TONIGHT...EXPECT GUSTY WINDS TO
CONTINUE GIVEN THE CYCLONIC FLOW. SOUNDINGS AND TIME HEIGHTS
INDICATE TRAPPED STRATO CU THUS MVFR CIGS WILL BE THE WAY TO GO TO
START THURSDAY.

UPDATE...ONLY MINOR CHANGES TO THE ONGOING FORECAST THIS MORNING.
SATELLITE IMAGES DEPICT CLOUD COVER ACROSS MUCH OF THE REGION AND
THIS MAY INHIBIT MAX HEATING THIS AFTERNOON. GIVEN H8 TEMPS NEAR 11C
AND A LACK OF WARM AIR ADVECTION HAVE TWEAKED TEMPERATURES DOWN
SLIGHTLY.

PRECIP TIMING LOOKS OK BUT GIVEN THE SLOWER PROGRESSION TO THE SE
PARTS OF THE FORECAST AREA HAVE REMOVED POPS THROUGH 18Z IN THOSE
LOCATIONS AS RAIN DOES NOT APPEAR IMMINENT IN THE NEXT FEW HOURS.

IF CLOUD COVER HOLDS THIS AFTERNOON...PRECIPITATION WILL MAINLY BE
DYNAMICALLY DRIVEN...RATHER THAN BE AIDED BY DAYTIME HEATING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PUMA
LONG TERM....TUCEK
AVIATION...PUMA
Hazardous weather outlook, Apr 7, 2:40 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 PM EDT WED APR 7 2010

INZ021-028>031-035>049-051>057-060>065-067>072-081845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
240 PM EDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BECOME NUMEROUS THROUGH THIS EVENING AS THEY
SPREAD EAST ACROSS CENTRAL INDIANA AHEAD OF A STRONG COLD FRONT.
DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN...AND FREQUENT
LIGHTNING ARE ALL THREATS. AN ISOLATED BRIEF TORNADO IS POSSIBLE.

DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TUCEK

In the hours before

Special weather statement, Apr 7, 4:39 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
439 PM EDT WED APR 7 2010

INZ028-029-035-043-072115-
FOUNTAIN-TIPPECANOE-VERMILLION-WARREN-
439 PM EDT WED APR 7 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN VERMILLION...
NORTHERN FOUNTAIN...WARREN AND WESTERN TIPPECANOE COUNTIES UNTIL 515
PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF COVINGTON...OR 7 MILES EAST OF
DANVILLE...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILLIAMSPORT...
  PENCE...
  WEST LEBANON...
  TAB...
  ATTICA...
  RAINSVILLE...
  PINE VILLAGE...
  SHADELAND...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4041 8754 4049 8744 4049 8710 4037 8690
      4003 8743 4012 8754
TIME...MOT...LOC 2039Z 226DEG 43KT 4019 8744

MRD/50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:39 PM EDTSpecial Weather StatementINDWarren36 min
Apr 7, 5:48 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Vermillion27 min
Apr 7, 6:39 PM EDTSevere Thunderstorm WarningINDClay, Owen, Sullivan, Vigo51 min
Apr 7, 7:53 PM EDTSpecial Weather StatementINDClay37 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.